MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC
Model Number H74938046760750
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that balloon separation occurred.A 7.0x60x75cm express® ld iliac / biliary stent was advanced to treat a lesion.However, while inside the sheath, the balloon material came off the shaft of the catheter and it detached completely off the system.The device was retrieved without problems.The procedure was completed with another of the same device.There was no sequelae with the patient and the patient was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr., eval summary attached, method codes, result codes, and conclusion codes updated.Device evaluated by mfr: the delivery system was returned with the stent fully detached from the balloon material and in two separate pieces.The stent was not returned for analysis.No additional information was provided in respect to the location of the stent, however further information has been requested.One section consisted on balloon, markerbands, balloon bonds and tip.The other section consisted of catheter and the hub/manifold.A visual and tactile examination identified complete detachment of the balloon material at the location of the proximal balloon bond.A microscopic examination of the proximal balloon bond and catheter noted evidence of excessive tensile force having been applied to the device.Severe stretching damage was identified on both the catheter and proximal balloon bond which had detached with the balloon material.Kinking damage was also noted on the catheter of the device.The damage noted it consistent with excessive force having been applied to the device in a pulling motion, this may have occurred during removal of the device.The balloon material was bunched up and solidified blood was noted on the outside of the material.Due to the condition of the returned device is was not possible to inflate the balloon, however a visual and microscopic examination of the balloon material identified no tears or damage.Additional analysis was performed and the balloon was submerged in water to assess if bubbles were created when the material was palpitated.As no bubbles were identified this also indicated the balloon material was undamaged.No issues were noted with the catheter, balloon bond or balloon material that could have contributed to the complaint incident.The distal balloon bond was intact and undamaged.A visual and microscopic examination identified no issues with the tip or markerbands that could have contributed to the complaint incident.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description

Brand Name
EXPRESS® LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7321306
Report Number2134265-2018-01703
Device Sequence Number110508
Product Code NIO
UDI-Device Identifier08714729392231
UDI-Public08714729392231
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P090003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2020
Device Model NumberH74938046760750
Device Catalogue Number38046-76075
Device Lot Number0021376052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2018
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1